Pennsylvania, 2004

Flood in Pennsylvania, November 28, 2004

November 28, 2004 · NWS CTP · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Nov 28, 4:09 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Nov 28, 4:09 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 AM EST SUN NOV 28 2004

.AVIATION...

IFR CONDITIONS WILL CONTINUE OVER SOUTHEASTERN PENNSYLVANIA THROUGH
AT LEAST 1300 UTC. MVFR AND IFR CONDITIONS WILL DOMINATE FARTHER
WEST. MODERATE RAINS CONTINUE OVER THE SOUTHEAST OVER
LANCASTER...YORK AND DAUPHIN COUNTIES. NEAR KUNV THE RAIN IS LIGHTER
WITH MAINLY MVFR AND IFR CONDITIONS.FARTHER WEST THE RAIN HAS
TAPERED OFF WITH MAINLY VFR AND MVFR CONDITIONS.

AT 0900 UTC THE COLD FRONT WAS MOVING ACROSS OHIO. RADAR SHOWS A 1-2
HOUR BREAK IN THE RAINFALL EAST OF THE FRONT THEN MORE SHOWERY
WEATHER NEAR THE FRONT. THE FRONT SHOULD BRING GUSTY WEST WINDS TO
KJST...KBFD AND KAOO BETWEEN 1100 AND 1300 UTC AND TWO KMDT BETWEEN
1500 AND 1700 UTC.

BY 1600 UTC MAINLY VFR CONDITIONS SHOULD DOMINATE THE REGION. GUSTY
NORTHWEST WINDS LATER TODAY AND INTO EARLY THIS EVENING COULD POSE
SOME MINOR PROBLEMS. SOME LIGHT SHRA AND SHSN IN THE NORTHWEST COULD
PRODUCE MVFR CONDITIONS NEAR KBFD LATER MAINLY AFTER 1800 UTC.

&&

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...

WATER VAP LOOP SHOWING NEG TILT TROUGH WORKING INTO CENTRAL PA THIS
AM. AREA OF LIGHT TO MODERATE RAIN AND LOCALLY GUSTY WINDS
ACCOMPANYING ASSOCIATED LL JET OVER EASTERN PA. RADAR SHOWING BACK
EDGE OF RAIN ALREADY APPROACHING WESTERN PA AND THIS SYSTEM SHOULD
CLEAR THE REGION BY AFTN. RESIDUAL LL MOISTURE COMBINED WITH
WESTERLY BLYR FLOW...COULD YIELD A FEW -SHSN OVER THE NW MTNS AND
LAUREL HIGHLANDS. CLEARING SKIES SHOULD DEVELOP OVER THE REGION
TONIGHT AS SFC HI BUILDS IN FROM THE MIDWEST.

SHORT RANGE MODELS SHOWING WEAK S/WVS BREAKING AWAY FROM UPPER LO
OVER ROCKIES...WHICH COULD PRODUCE A BIT OF LIGHT PRECIP OVER
CENTRAL PA MON NITE AND TUESDAY. MODEL SOUNDINGS SUGGEST MARGINAL
PROFILES FOR RAIN VS SNOW OVER THE MTNS. A BETTER CHC OF MORE
SIGNIFICANT PRECIP BY TUES NITE...AS REMNANTS OF ROCKIES UPPER LO
LIFTS NE TOWARDS PA. LATEST ENSEMBLE DATA SUGGESTS A RAIN/SNOW MIX
OVER THE CENTRAL MTNS...WITH A SMALL ACCUM POSS OVER THE HIGHER
ELEVATIONS.

&&

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...

SUPER ENSEMBLE DATA SUGGEST ANY EARLY PRECIP FROM SOUTHERN STREAM
S/WV WILL END EARLY WED. A CHILLY AND GENERALLY DRY NW FLOW WILL
FOLLOW IN WAKE OF THIS SYSTEM FOR LATE WEEK. AIR MASS LIKELY COLD
ENOUGH TO SUPPORT SCT LK EFFECT SNOW SHOWERS NW MTNS. A RETURN TO
ZONAL FLOW SHOULD BRING A RETURN TO MILDER TEMPS BY NEXT WEEKEND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
&&

AVIATION...GRUMM
SHORT TERM/LONG TERM...FITZGERALD
Hazardous weather outlook, Nov 28, 5:06 AM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 AM EST SUN NOV 28 2004

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-291005-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
506 AM EST SUN NOV 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Schuylkill

When
November 28, 7:00 AM EST to 12:30 PM EST
Where
Schuylkill forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

Heavy rain over eastern Pennsylvania caused flooding in Schuylkill County during the morning of November 28th. A number of flooded basements and at least one road closure were noted due to high water. Small streams and creeks, along with the Landingville gage on the Schuylkill River, showed sharp rises in response to between 2 and 3 inches of rain.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425843.